Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2001, 6:57 AM CDT for Henry County, Johnson County, Pettis County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 6:57 AM CDT (11:57 UTC)
- Expired
- Apr 3, 2001, 8:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 12.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 031158
SVRMCI
MOC083-101-159-031300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 AM CDT TUE APR 3 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI
NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 800 AM CDT
* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LEETON...OR ABOUT 12 MILES NORTH OF
CLINTON...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINDSOR AT 710 AM CDT
WHITEMAN AFB AT 720 AM CDT
GREEN RIDGE AT 730 AM CDT
LA MONTE AT 740 AM CDT
DRESDEN AT 745 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
LAT...LON 3847 9362 3845 9353 3852 9327 3880 9330
3881 9342 3879 9350 3872 9365 3853 9379What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:15 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 3, 4:15 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 AM CDT TUE APR 3 2001 PCPN CHCS AND TEMPS WILL BE A CHALLENGE THRU SAT. CWA WILL RMN ON N SIDE OF SFC WRMFNT TDY AND MOST OF TMRW. UPR FLOW PROGD TO BACK ACRS OVR CNTRL US NEXT 48 HRS AND ALLOW FOR UPR RDG TO FORM OVR CWA. ILL DEFINED WK SHORTWVS EXPCD TO MOV THRU SWLY UPR FLOW. TIMING WILL BE DFCLT AT BEST. MODEL POPS REFLECT THIS WITH CHC POPS THRU THU. WILL NOT DEVIATE MUCH FM CURRENT FCST OF MID RANGE CHC POPS. WRMFNT CURRENTLY EXTDS FM SFC LOW OVR SE CRNR CO EWD ALG KS/OK BDR AND INTO SW MO. CNVTN HAS DCRSD QUITE A BIT DURG THE PAST CPL OF HRS. HWVR...H8 BNDRY OVR SRN CWA AND ISENTROPIC LIFT ON 300K SFC WILL PROVIDE THE FUEL TO MAINTAIN LIFT/MRGNL INSTBY AS VORT LOBE APCHS FM WRN KS. MORE STBL AMS OVR NRN MO WILL LIMIT TSTM DVLPMT SO HV PULLED THEM FM THE FCST. NEB/N CNTRL KS CNVTN TIED TO SHRTWV ROLLING EWD THRU WRN SD/NEB. STLT TREND SHOWS CLD TOPS WRMG OVR NEB BUT NEW CELLS POPPING UP OVR N CNTRL KS. MODELS WKN THIS ACTVTY AS IT MOVS INTO NW MO THIS MRNG. MODELS ALSO SUG SOME BINOVC COULD FORM OVR SWRN CWA LT MRNG/ERY AFTN. THIS WOULD ALLOW AMS TO DSTBLZ AND SET THE STAGE FOR PSBL LT AFTN/ERY EVE STG TSTM DVLPMT IN RGN OF BTR LLVL MSTR CNVGNC. WOULD NOT BE SURPRISED IF ELEVATED ISOLD SVR STORMS FORM OVR THIS AREA. FAVOR COOLER MAV TEMPS IN THE NE...OTRW WILL TREND TWDS MOS GUID. WED SHUD BE A BIT WRMR OVR SWRN CWA AS WRMFNT BGNS TO BULGE NWD THRU KS. LTLCG IN TEMPS ACRS NE CNTYS BUT MAX TEMPS COULD BUST IN SWRN CWA IF WRMFNT DOESNT MOV THRU AS CURRENTLY FCST. THINK WED EVE HAS BTR CHC FOR MORE ACTV...READ PSBL SVR...TSTMS ALG/N OF WRMFNT. CWA SHUD BE IN WRM SECTOR ON THU/FRI SO HV WMRD TEMPS ACCORDINGLY INTO THE 70S. IF AVN IS CORRECT...FRI COULD BE VERY ACTV SVR WX DAY FOR AT LEAST WRN CWA. POTENT STORM SYS PROGD TO EJECT NE THRU CNTRL PLAINS WITH SGFNT UgPR LVL DYNAMCIS. MSTR/INSTBY WILL ALREADY BE IN PLACE SO ALL 3 KEY INGREDIANTS WILL BE PRESENT FOR PTNL SVR WX OUTBREAK. .EAX...NONE. JULY
In the hours before
Special weather statement, Apr 3, 6:00 AM CDT, 57 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT TUE APR 3 2001 FORECAST: WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE THUNDERSTORMS SHOULD BE MORE NUMBEROUS TNOIGHT. THE STORMS MAY APPROACH SEVERE LEVELS SOUTH OF A MOUND CITY KANSAS TO BUTLER TO CLINTON MISSOURI LINE THIS AFTERNOON AND TONIGHT WITH THE PRIMARY THREAT BEING HAIL UP TO ONE-HALF INCH IN DIAMETER. DISCUSSION: A WARM FRONT ALONG THE MISSOURI-ARKANSAS BORDER WILL MOVE LITTLE THROUGH TONIGHT AS WARM AND INCREASINGLY MOIST AIR OVERRIDES THE FRONT. THIS WILL LEAD TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK AS THE WARM FRONT REMAINS IN THE VICINITY. SOME OF THE STORMS MAY PRODUCE LARGE HAIL TUESDAY AND WEDNESDAY. THE POTENTIAL ALSO EXISTS FOR STRONG THUNDERSTORMS TOWARDS THE WEEKEND. LATER OUTLOOKS WILL CONTAIN ADDITIONAL INFORMATION. JULY FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GMOV/EAX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:31 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 44 min |
| Apr 3, 8:31 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 44 min |
| Apr 3, 9:33 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 42 min |
| Apr 3, 9:48 AM CDT | Flash Flood Warning | EAX | Jackson | 4 hr |
| Apr 3, 10:18 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 57 min |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 45 min |
| Apr 3, 11:06 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 39 min |
| Apr 3, 11:12 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 63 min |
| Apr 3, 11:19 AM CDT | Flash Flood Warning | EAX | Pettis | 3 hr |
| Apr 3, 5:39 PM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.